Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Negative reaction to levothyroxine
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Negative reaction to levothyroxine

Yesterday morning I took 1/2 of a .25 mcg levothyroxine tablet to treat my diagnosed Hashimotos. I was up much of the night with diarrhea.  I called my Endocrinologist and was told that it is probably something else and that it couldn't have been the medication as it is too soon for it to kick in.  I am wondering if I am just having a problem tolerating the generic form.  I appreciate any info on this that can be provided.
Related Discussions
97953_tn?1193367871
It may be one of the fillers in the generic or unrelated.  Usually would re-challenge and if happens again, switch to a brand.
4 Comments
Blank
Avatar_n_tn
Unfortunately, my Doc wasn't very receptive to me going on a brand.  When I told him that I had "awoken with a start and was shivering and was unable to get back to sleep" that was the part that he said was not possible due to the drugs half-life.  He told me to go off the meds and try again in two weeks.  In the meantime, my thyroid has gotten swollen and I am shopping for a new Endocrinologist.  If the medicine hadn't impacted me, then why would my thyroid have swollen after going off of the medication?  I am beginning to wonder if I was misdiagnosed.  Thank you for your response, Dr. Lupo.
Blank
Avatar_f_tn
I've been on Synthroid and Levothyroxine.  I understand your pain.  I'm in the military, and it's cheaper for the Naval doctors to give me the levothyroxine.  They switched me to that for about 3 months, went back in to have my levels checked, and they climbed substantially.  

So now I have to have it annotated in my medical record that I am NOT to be prescribed levothyroxine.  It just doesn't work.  

It's so important too to stay on top of your meds.  I've got hashimotos also, I was diagnosed in bootcamp.  And if I forget my meds just one day, I feel like ****.
Blank
Avatar_n_tn
Hey Sarah,

I had never been on Levothyroxine before taking it that first time.  Did you have a problem with Synthroid when you went on that the first time?  Any panic attacks or anything like that?

Thanks,

Laura
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank